MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Model Number G34109
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: 1 x rms-060022-r of lot number c1423236 was returned to cirl for evaluation.It was returned opened in a red biohazard bag with part of its original packaging.Lab evaluation: 1 x rms-060022-r of lot number c1423236 was returned to cirl for evaluation on 1st february 2019.In summary the following observations were made during lab evaluation: the black marker band on the clear sheath was damaged.The complaint is confirmed as the failure was verified during lab evaluation.Root cause (possible): a definite root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the black marker becoming caught on the scope when prepping the device or during procedure.It is also possible that the device may have become damaged within the packaging or removing it from the packaging.As there is not sufficient information to determine a root cause, worst case will be chosen for the purpose of risk calculation, which is that the device was damaged within the packaging, prior to use.Document review including ifu review: the rms-060022-r device of lot # c1423236 contains the component (resonance clear sheath stent introducer) of sub assembly ch1412841.03 units of which were scrapped for a non-conformance of ¿do not wire freely¿ which wouldn¿t not impact the issue involved in this complaint, all these units were scrapped and remaining units passed inspection.Ch1412841 contains component: (clear fep tubing with fett tip) a review of the manufacturing records for the rms-060022-r device of lot # c1423236 did not reveal any discrepancy related to the complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is evidence or no evidence to suggest that there are any manufacturing issues associated with lot number c1423236.Prior to distribution all rms-060022-r devices are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.¿manually tug the black band at the distal end of the sheath to insure it is secure, visually inspect the joint seam for any cracks or separation.¿ it also instructs: ¿ensure that the stent can fit through the sheath and can be released using the catheter as a pusher using the pigtail straightener during deployment to ensure that the catheter tip exits the sheath tip.¿ there is also a 100% visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.As per the instructions for use, ifu0020-15: "if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the user did not follow the ifu.Summary: the complaint is confirmed as the failure was verified during lab evaluation.As per information provided, there were no adverse effects on the patient due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Fault with the equipment during the procedure.When the stent was being prepped by the scrub nurse, there was no injury to the patient and another stent was used on cc form.It was noticed that there was a fault with the equipment during the procedure when the stent was being prepped by the scrub nurse, the green pusher was faulty as the black marker was raised therefore the stent could not be deployed.There was no injury to the patient and another stent was used on the patient successfully.Fda mdr reporting required - event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿sheath breakage (introduction system)'.No adverse effects to the patient have been reported as occurring.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8373253
Report Number3001845648-2019-00073
Device Sequence Number13896809
Product Code FAD
UDI-Device Identifier10827002341095
UDI-Public(01)10827002341095(17)201122(10)C1423236
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2020
Device Model NumberG34109
Device Catalogue NumberRMS-060022-R
Device Lot NumberC1423236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/25/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2018
Initial Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1